Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 87, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 4, 2019, 4:23 PM CDT for Brewster County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2019, 4:23 PM CDT (21:23 UTC)
- Expired
- May 4, 2019, 5:30 PM CDT
- In force
- 67 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Brewster County, TX
The radar
The Midland/Odessa radar (KMAF), 213 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.4 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -444 J/kg
- Mixed-layer LCL
- 1164 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
681
WUUS54 KMAF 042123
SVRMAF
TXC043-042230-
/O.NEW.KMAF.SV.W.0087.190504T2123Z-190504T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
423 PM CDT Sat May 4 2019
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
Northeastern Brewster County in southwestern Texas...
* Until 530 PM CDT.
* At 423 PM CDT, a severe thunderstorm was located 11 miles east of
Marathon, or 36 miles east of Alpine, moving south at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
northeastern Brewster County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3031 10317 3036 10302 2999 10255 2988 10324
TIME...MOT...LOC 2123Z 352DEG 18KT 3025 10306
HAIL...1.00IN
WIND...60MPH
$$
102 follow-up statements
746
WWUS54 KMAF 042159
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
459 PM CDT Sat May 4 2019
TXC043-042230-
/O.CON.KMAF.SV.W.0087.000000T0000Z-190504T2230Z/
Brewster TX-
459 PM CDT Sat May 4 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHEASTERN BREWSTER COUNTY...
At 459 PM CDT, a severe thunderstorm was located 13 miles east of
Marathon, or 37 miles west of Sanderson, moving south at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Brewster County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3031 10317 3036 10302 2999 10255 2988 10324
TIME...MOT...LOC 2159Z 353DEG 11KT 3016 10303
HAIL...1.00IN
WIND...60MPH
$$
10209
WWUS54 KMAF 042213
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
513 PM CDT Sat May 4 2019
TXC043-042230-
/O.CON.KMAF.SV.W.0087.000000T0000Z-190504T2230Z/
Brewster TX-
513 PM CDT Sat May 4 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR CENTRAL BREWSTER COUNTY...
At 513 PM CDT, a severe thunderstorm was located 15 miles southeast
of Marathon, or 38 miles west of Sanderson, moving south at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
central Brewster County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3020 10318 3020 10294 2996 10277 2988 10324
TIME...MOT...LOC 2213Z 357DEG 13KT 3007 10305
HAIL...1.00IN
WIND...60MPH
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 2:34 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, May 4, 2:34 PM CDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 234 PM CDT Sat May 4 2019 .DISCUSSION... Today appears much like yesterday except the moist air has pushed up into the higher elevations west of the Pecos River as shown by convection developing on recent satellite images. MLCAPE is down slightly from yesterday but still ample for severe storms when combined with SFC-6km shear > 40kts. Large hail and strong winds will be the primary concerns. Tomorrow will yield another day with the threat of severe storms as the dryline moves into the western Permian Basin, though a stronger cap may allow for less coverage. Monday and Tuesday will continue the chance for afternoon and evening showers and thunderstorms before a cold front arrives on Thursday. A very amplified upper ridge over the eastern Pacific will dislodge a decently cool air mass and bring temps down below normal Thursday and especially Friday when temperatures will struggle to reach 70 degrees. Isentropic lift behind the front will produce clouds and perhaps widespread light rain, though due to uncertainty will not go too high with PoPs at this time. Even if rain is widespread it would be likely be light and also not worthy of high PoPs. Hennig && .PRELIMINARY POINT TEMPS/POPS... Big Spring 61 85 63 84 / 30 20 30 20 Carlsbad 61 91 61 92 / 10 10 10 10 Dryden 65 88 65 84 / 30 20 40 40 Fort Stockton 64 89 64 89 / 20 40 30 30 Guadalupe Pass 58 86 58 86 / 10 10 10 10 Hobbs 58 88 60 88 / 30 20 10 20 Marfa 59 86 59 86 / 10 30 30 20 Midland Intl Airport 63 87 62 87 / 20 20 20 20 Odessa 62 87 63 87 / 20 20 20 20 Wink 63 91 63 92 / 20 30 20 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 99/10
Hazardous weather outlook, May 4, 2:41 PM CDT, 1 hour 42 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 241 PM CDT Sat May 4 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-051945- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 241 PM CDT Sat May 4 2019 /141 PM MDT Sat May 4 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Strong to severe thunderstorms are possible today across parts of the area. Large hail and strong winds are possible with these storms along with an isolated tornado. .DAYS TWO THROUGH SEVEN...Sunday through Friday Strong to severe storms are possible both on Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this afternoon. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, May 4, 3:16 PM CDT, 1 hour 7 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 316 PM CDT Sat May 4 2019 TXZ075-042045- Pecos TX- 316 PM CDT Sat May 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PECOS COUNTY UNTIL 345 PM CDT... At 315 PM CDT, Doppler radar was tracking a strong thunderstorm 23 miles north of Marathon, or 28 miles southwest of Fort Stockton, moving east at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Sierra Madera. LAT...LON 3041 10307 3061 10334 3070 10285 3037 10279 TIME...MOT...LOC 2015Z 262DEG 31KT 3053 10312 10
Special weather statement, May 4, 3:43 PM CDT, 40 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 343 PM CDT Sat May 4 2019 TXZ075-042115- Pecos TX- 343 PM CDT Sat May 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PECOS COUNTY UNTIL 415 PM CDT... At 342 PM CDT, Doppler radar was tracking a strong thunderstorm 24 miles northeast of Marathon, or 27 miles south of Fort Stockton, moving east at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Sierra Madera. LAT...LON 3053 10324 3070 10315 3058 10273 3027 10286 TIME...MOT...LOC 2042Z 284DEG 15KT 3051 10302 10
Special weather statement, May 4, 4:03 PM CDT, 20 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 403 PM CDT Sat May 4 2019 TXZ075-279-042130- Pecos TX-Central Brewster County TX- 403 PM CDT Sat May 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PECOS AND NORTH CENTRAL BREWSTER COUNTIES UNTIL 430 PM CDT... At 403 PM CDT, Doppler radar was tracking a strong thunderstorm 16 miles northeast of Marathon, or 35 miles south of Fort Stockton, moving southeast at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of south central Pecos and north central Brewster Counties. LAT...LON 3036 10317 3043 10300 3026 10278 3016 10322 TIME...MOT...LOC 2103Z 328DEG 16KT 3039 10305 10
Special weather statement, May 4, 4:05 PM CDT, 18 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 405 PM CDT Sat May 4 2019 TXZ075-042130- Pecos TX- 405 PM CDT Sat May 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PECOS COUNTY UNTIL 430 PM CDT... At 405 PM CDT, Doppler radar was tracking a strong thunderstorm 17 miles southwest of Fort Stockton, moving east at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Firestone Test Track. This includes Interstate 10 between mile markers 244 and 256. LAT...LON 3068 10323 3086 10325 3102 10296 3067 10289 TIME...MOT...LOC 2105Z 263DEG 14KT 3078 10316 10
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:13 PM CDT | Special Weather Statement | MAF | Howard | 32 min |
| May 3, 7:46 PM CDT | Special Weather Statement | MAF | Howard, Mitchell | 44 min |
| May 3, 8:39 PM CDT | Special Weather Statement | MAF | Mitchell | 36 min |
| May 3, 9:00 PM CDT | Areal Flood Advisory | MAF | Mitchell | 3 hr |
| May 4, 3:16 PM CDT | Special Weather Statement | MAF | Pecos | 29 min |
| May 4, 3:43 PM CDT | Special Weather Statement | MAF | Pecos | 32 min |
| May 4, 4:03 PM CDT | Special Weather Statement | MAF | 27 min | |
| May 4, 4:05 PM CDT | Special Weather Statement | MAF | Pecos | 25 min |
| May 4, 4:31 PM CDT | Special Weather Statement | MAF | Pecos | 29 min |
| May 4, 5:18 PM CDT | Special Weather Statement | MAF | Ward | 27 min |
| May 4, 5:29 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 76 min |
| May 4, 5:43 PM CDT | Special Weather Statement | MAF | Yoakum | 32 min |
| May 4, 5:46 PM CDT | Special Weather Statement | MAF | Reeves | 14 min |
| May 4, 6:14 PM CDT | Special Weather Statement | MAF | Yoakum | 31 min |
| May 4, 6:26 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 64 min |
| May 4, 6:33 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 42 min |
| May 4, 6:43 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 26 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.